Lightning, St. James
- When
- June 17, 2:00 PM CST
- Where
- St. James County, Vacherie
- Reported by
- NEWSPAPER
- Coordinates
- 30.026, -90.796 (the zone’s center; the record gives no point)
Lightning struck a house causing considerable damage.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 17, 10:00 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUN 17 2005 .UPDATE... STRONG MCV LOCATED OVER ARKLATEX REGION...COMBINED WITH UNSTABLE ATMOSPHERE ACROSS SOUTHEAST LA AND SOUTHWEST MISSISSIPPI WILL ALLOW FOR A LINE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 494 WILL BE ADDED TO THE ZONE PACKAGE TO REFLECT SEVERE THREAT. DAMAGING WINDS WILL BE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS. .PREVIOUS DISCUSSION... SHORTWAVE TROUGH MOVING ACROSS SOUTH OK AND NORTH TX AND MCV ASSOCIATED WITH MCS OVER EASTERN OK INTO THE ARKLATEX REGION WILL BE THE MAIN WEATHER MAKERS TODAY. IT IS QUESTIONABLE AS TO WHETHER THE MCS WILL HOLD TOGETHER AS IT MAKES ITS WAY SOUTHEAST INTO THE FORECAST AREA. REGARDLESS...IF THIS SYSTEM DISSIPATES... THE SHORTWAVE TROUGH...MCV...COOL POOL ALOFT SHOULD HELP DESTABILIZE ENOUGH TO PRODUCE A DECENT CHANCE OF THUNDERSTORMS BY LATE MORNING OR AFTERNOON ALONG AN OUTFLOW BOUNDARY AND THE FRONTAL BOUNDARY WHICH SPLITS THE FORECAST AREA. HIGH INSTABILITY AND THE STRENGTH OF WIND FIELDS ALOFT AND DEEP LAYER SHEAR APPEAR FAVORABLE FOR A FEW STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. MOST OF THE FORECAST AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. ANOTHER MINOR SHORTWAVE TROUGH WILL BRING A SLIGHT CHANCE OF CONVECTION TONIGHT...BUT THIS SHOULD BE DISORGANIZED AND ISOLATED IN MOST LOCATIONS. ON SATURDAY...A LINGERING WEAK SHORTWAVE TROUGH AND FRONTAL BOUNDARY WILL CONTINUE TO SUPPORT A LOW CHANCE OF CONVECTION BEFORE DRY AIR AT ALL LEVELS WORKS IN LATE IN THE DAY. SUNDAY THROUGH WEDNESDAY...THE DEEP UPPER TROUGH OVER THE EASTERN SEABOARD AND BUILDING RIDGE TO OUR WEST SHOULD SET UP A WEDGE OF DRY AIR WHICH SHOULD SUPPRESS ALL OR MOST CONVECTION AND BRING THE INTENSE HEAT BACK INTO THE PICTURE. A WEAKNESS IN THE UPPER RIDGE IS ADVERTISED THURSDAY AND FRIDAY...SO RAIN CHANCES MAY SLOWLY INCREASE DURING THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... MCB 90 67 91 68 / 40 20 20 0 BTR 90 70 92 71 / 50 20 30 10 MSY 92 73 90 75 / 40 20 30 10 GPT 91 70 89 70 / 20 20 20 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1122 AM CDT FRI JUN 17 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-180030- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1122 AM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR ALL PARISHES IN SOUTHEAST LOUISIANA AND ALL COUNTIES IN SOUTHWEST MISSISSIPPI... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REGION... DISCUSSION... DEEP NORTHWEST FLOW AND STRONG TROUGH OF LOW PRESSURE DIVING INTO THE REGION FROM THE ARKLATEX REGION CONTINUES TO KEEP THE THREAT FOR SEVERE WEATHER ACROSS THE REGION. A COMPLEX OF THUNDERSTORMS IS CURRENTLY PUSHING INTO THE AREA FROM NORTHERN LOUISIANA. THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO STRENGTHEN THIS AFTERNOON...AS IT INTERACTS WITH A WARM AND UNSTABLE AIRMASS ACROSS SOUTHEAST LOUISIANA. DUE TO THE ATMOSPHERIC PROFILE ACROSS THE REGION...THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE STRONG DAMAGING WINDS. WINDS COULD GUST TO 70 MPH AT TIMES WITH THE STRONGEST THUNDERSTORMS. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS. MARINE... THE THREAT OF THUNDERSTORMS WILL CONTINUE TONIGHT AS THE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS MOVES INTO THE COASTAL WATERS. THE STRONGEST ACTIVITY COULD CONTINUE TO PRODUCE STRONG WINDS AND DAMAGING LIGHTNING. MARINERS SHOULD BE ON THE LOOKOUT FOR ROUGH SEAS AND HIGH WAVES AS THIS AREA OF THUNDERSTORMS MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING THUNDERSTORMS OVER THE COASTAL WATERS EARLY SATURDAY COULD CONTINUE TO PRODUCE GUSTY WINDS AND LIGHTNING. GOING INTO THE AFTERNOON HOURS...SCATTERED SHOWERS AND THUNDERSTORMS COULD ONCE AGAIN DEVELOP OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS NORTHWEST FLOW REMAINS IN PLACE. THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH THURSDAY...BUT THESE THUNDERSTORMS SHOULD REMAIN WEAK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER TIME. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1055 AM CDT FRI JUN 17 2005 LAZ034>036-MSZ068-069-171700- AMITE-EAST FELICIANA-POINTE COUPEE-WEST FELICIANA-WILKINSON- 1055 AM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS ARE MOVING SOUTHEAST TOWARDS WILKINSON...AMITE...WEST FELICIANA...EAST FELICIANA... AND POINTE COUPEE... DOPPLER RADAR SHOWS A LINE OF STRONG THUNDERSTORMS...CURRENTLY OVER CONCORDIA PARISH...MOVING SOUTHEAST AT 25 TO 30 MPH. THE LINE WILL MOVE OVER NORTHWEST WILKINSON COUNTY BY 1100 AM THIS MORNING AND OVER AMITE COUNTY...EAST AND WEST FELICIANA AND POINTE COUPEE BY 1130 AM THIS MORNING. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY RAINFALL AMOUNTS OF ONE HALF TO 1 INCH WITHIN A 30 MINUTE PERIOD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT FRI JUN 17 2005 LAZ038>040-172030- ST TAMMANY-TANGIPAHOA-WASHINGTON- 200 PM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS IN MOVING SOUTHEAST ACROSS CENTRAL TANGIPAHOA AND SOUTHERN WASHINGTON PARISH... DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM SOUTHWEST WASHINGTON PARISH TO CENTRAL TANGIPAHOA PARISH. THE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT 25 TO 30 MPH AND WILL APPROACH THE MANDEVILLE...COVINGTON...SLIDELL AREA BY 250 PM THIS AFTERNOON. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY RAINFALL.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
&&
PGRIGSBYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
0225 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
06/17/2005 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER POLES REPORTED DOWN. FUNERAL HOME
DAMAGED.
&&
PGRIGSBYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
0225 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
06/17/2005 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER POLES REPORTED DOWN. FUNERAL HOME
DAMAGED.
0239 PM HAIL 1 W POPLARVILLE 30.84N 89.55W
06/17/2005 1.75 INCH PEARL RIVER MS EMERGENCY MNGR
&&
PGRIGSBYThe national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning struck a house causing considerable damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460499.